Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jun 13, 2021, 1:41 PM CDT for Pickens County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2021, 1:41 PM CDT (18:41 UTC)
- Expired
- Jun 13, 2021, 2:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Birmingham, AL
County Pickens County, AL
The radar
The Columbus AFB radar (KGWX), 84 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 597 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
936
WWUS84 KBMX 131841
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
141 PM CDT Sun Jun 13 2021
ALZ022-131915-
Pickens AL-
141 PM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR PICKENS COUNTY UNTIL 215 PM
CDT...
At 141 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pickensville, moving south at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Aliceville, Reform, Carrollton, Pickensville, Ethelsville, McMullen,
Garden, Johnston Lake, Bevill Lock And Dam, Gainesville Lake
Campground, Dillburg, McShan, Shaw, George Downer Airport, Owens,
Cochrane and Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3353 8827 3353 8803 3307 8802 3305 8804
3304 8803 3304 8805 3305 8807 3303 8810
3304 8814 3300 8817 3299 8834
TIME...MOT...LOC 1841Z 000DEG 13KT 3325 8819
$$
25/OwenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 13, 10:41 AM CDT, 3 hours earlier.
Area forecast discussion, Jun 13, 10:41 AM CDT, 3 hours before
Area Forecast Discussion National Weather Service Birmingham AL 1041 AM CDT Sun Jun 13 2021 .UPDATE... Morning Update. && .SHORT TERM... /Updated at 0951 AM CDT Sun Jun 13 2021/ Through this evening. After performing a surface analysis this morning and modifying the 12z KBMX sounding, we're going to introduce a local "marginal risk" of isolated severe storms starting this afternoon and lasting through 9pm this evening, very close to the timing that we had yesterday. We currently have a sharp moisture gradient that is present across western Alabama, generally along a line from Demopolis to Tuscaloosa to Jasper. Observed dewpoints in the upper 70s and even the lower 80s were present across far eastern Mississippi and western Alabama counties as of 10am this morning. Meanwhile, somewhat drier air at the surface has moved into areas along and east of I-65 this morning. PWATs were also notably lower based on RAP analysis across eastern and northeastern Alabama (1.5 to 1.4) as opposed to western Alabama (1.7 to 1.9). After running those modifications on the 12z KBMX sounding this morning on lower 90s highs and mid to upper 70s dewpoints, wet microburst parameters were coming in as "very high". Even though this may not be a true "microburst" setup with mean flow aloft from the north at 20 to 25 knots, at the very least those parameters would point toward isolated severe storm development. As we go through the afternoon and evening, those should turn into multicell clusters as cold pools develop and mesoscale boundary interactions occur. We'll keep an eye on the radar trends as we go into the afternoon, as storms have already developed over Tennessee and far northwest Alabama over the last couple of hours. PoPs look good for now at 40 to 50 for the far western counties, but of course will likely need to be updated higher based on where the clusters of storms develop and propagate. Farther east, too much dry air is expected to limit shower and storm development, but of course we can't rule out an isolated storm across the far east. At least scattered storms should last into the evening hours across the far southwest before ending during the overnight hours. 56/GDG .LONG TERM... /Updated at 0300 AM CDT Sun Jun 13 2021/ Tuesday through Saturday. An amplified jet stream pattern will stretch across the CONUS by Tuesday. This features a stout deep-layer ridge centered near the Four Corners with H5 heights approaching 600 decameters at times. East of the Mississippi River Valley will be a longwave trough, though will be primarily embedded near the Northeast along with accompanying shortwave perturbations progged to rotate through the Ohio Valley toward the East Coast. The Deep South and Gulf Coast will remain in a state of relatively weak flow aloft, though primarily a northwesterly component aloft and a northerly component from the surface to around 850 mb. With northerly flow forecast through much of the long-term period, PoPs will certainly be an about face as compared to the past several days. PWs are forecast to make a decrease to values below 1" at times, and dewpoints respond as well with values in the 50s & 60s Wednesday through Friday. Some afternoon 10-20% PoPs remain across the far south for Tuesday as an upper-level shortwave passes to our northeast and a reinforcement of drier air advects into the area. Thereafter, Central AL should remain relatively warm and dry through Friday. Highs in the 80s and 90s are expected through this time. Medium-range guidance is suggestive of a transition to southwesterly low-level flow as we approach next weekend. This could allow for moisture recovery sufficient for isolated to scattered showers and thunderstorms during peak heating hours. I show a general increase to ~30% PoPs for Saturday as a result. 40/Sizemore && .AVIATION... 12Z TAF Discussion. Winds will be out of the north to northeast between 5 to 9 kts, with VFR conditions. Best rain chances will be in the west and south this afternoon. Included thunderstorms at all sites other than ANB, ASN, and MGM. Most of the precipitation should end by 2 or 3z. Note: AMD NOT SKED until further notice at KASN due to ongoing equipment issues. 16 && .FIRE WEATHER... Relative humidity values should remain elevated through Monday with scattered afternoon and early evening thunderstorms. A strong ridge of high pressure to the west will promote northwest to northerly surface and transport winds through this time. By Tuesday drier air further infiltrates the area after a disturbance passes to our northeast. Surface and transport winds should favor a northerly direction through at least Thursday at 10 mph or less. Afternoon minimum RH values 30-40% are expected through Thursday. KBDI values remain very low. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 91 70 92 67 88 / 30 20 10 0 0 Anniston 91 71 92 69 89 / 20 20 20 10 10 Birmingham 92 71 93 69 90 / 40 20 20 0 0 Tuscaloosa 93 72 93 69 92 / 40 20 20 0 0 Calera 91 72 92 69 90 / 20 20 30 10 10 Auburn 90 71 91 71 90 / 20 20 40 20 10 Montgomery 93 72 95 72 93 / 20 20 50 20 10 Troy 92 71 93 72 92 / 30 20 50 20 20 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Jun 13, 10:52 AM CDT, 2 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 1052 AM CDT Sun Jun 13 2021 ALZ011>015-017>050-141900- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 1052 AM CDT Sun Jun 13 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Damaging wind gusts around 60 mph are possible until 9 pm this evening. This severe threat will generally be confined to areas west of a line from Smith Lake to Uniontown. Minor flooding continues along the Tombigbee River basin. Please see River Flood Statements for the latest information. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Minor flooding is expected to continue along portions of the Tombigbee River basin through Saturday. Please see River Flood Statements for specific details. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Jun 13, 1:01 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Birmingham AL
101 PM CDT Sun Jun 13 2021
ALZ013-131830-
Fayette AL-
101 PM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FAYETTE COUNTY UNTIL
130 PM CDT...
At 101 PM CDT, Doppler radar was tracking a strong thunderstorm over
Fayette, moving southeast at 15 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Fayette, Berry, Belk, Ashcraft Corner, Bankston, Bevill State College
Fayette, Stone Wall, Richard Arthur Field and Fayette County Public
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3380 8794 3381 8779 3361 8760 3361 8763
3359 8763 3352 8788 3353 8794
TIME...MOT...LOC 1801Z 331DEG 12KT 3371 8785
75 LinharesSpecial weather statement, Jun 13, 1:09 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Birmingham AL
109 PM CDT Sun Jun 13 2021
ALZ011>013-131845-
Fayette AL-Marion AL-Lamar AL-
109 PM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARION...
NORTHWESTERN FAYETTE AND NORTHEASTERN LAMAR COUNTIES UNTIL 145 PM
CDT...
At 109 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Hamilton to near Glen Allen.
Movement was south at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Winfield, Guin, Brilliant, Glen Allen, Beaverton, Gu-
Win, Twin, Tucker, Bazemore, Wayside, Hubbertville, Fowlers
Crossroads, Texas, Marion County Public Lake and Pikeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3406 8804 3407 8778 3397 8764 3387 8764
3387 8757 3371 8769 3381 8778 3390 8805
TIME...MOT...LOC 1809Z 355DEG 11KT 3406 8795 3388 8773
75 LinharesSpecial weather statement, Jun 13, 1:30 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Birmingham AL
130 PM CDT Sun Jun 13 2021
ALZ013-015-131900-
Fayette AL-Walker AL-
130 PM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALKER AND
NORTHEASTERN FAYETTE COUNTIES UNTIL 200 PM CDT...
At 130 PM CDT, Doppler radar was tracking a strong thunderstorm over
Kansas, or over Carbon Hill, moving south at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Carbon Hill, Kansas, Nauvoo, Eldridge, Cedrum Area, Fowlers
Crossroads, Corona and West Corona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3399 8741 3369 8747 3371 8770 3391 8765
3392 8764 3397 8764 3400 8763
TIME...MOT...LOC 1830Z 012DEG 14KT 3390 8756
25/OwenSpecial weather statement, Jun 13, 1:31 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Birmingham AL
131 PM CDT Sun Jun 13 2021
ALZ013-023-131915-
Fayette AL-Tuscaloosa AL-
131 PM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TUSCALOOSA AND
SOUTHWESTERN FAYETTE COUNTIES UNTIL 215 PM CDT...
At 131 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Bankston, or 10 miles southeast of Fayette, moving
south at 15 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Fayette, Berry, Bankston, Samantha, Bevill State College Fayette,
Stone Wall, Moores Bridge, Richard Arthur Field, Fayette County
Public Lake and New Lexington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3370 8758 3340 8754 3338 8784 3352 8784
3353 8785 3375 8786
TIME...MOT...LOC 1831Z 351DEG 14KT 3357 8772
25/OwenSpecial weather statement, Jun 13, 1:37 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Birmingham AL
137 PM CDT Sun Jun 13 2021
ALZ030-031-131915-
Greene AL-Sumter AL-
137 PM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR GREENE AND NORTHWESTERN SUMTER
COUNTIES UNTIL 215 PM CDT...
At 136 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near New West Greene, or 13 miles west of Eutaw,
moving south at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Eutaw, Forkland, Boligee, Union, Gainesville, Epes, Emelle, New West
Greene, Panola, Allison, Walden Quarters, West Greene, Thornhill,
Geiger, Warsaw, New Mount Hebron, Sumterville, Eutaw Municipal
Airport, Clinton and Pleasant Ridge.
LAT...LON 3299 8834 3300 8817 3303 8814 3304 8783
3288 8782 3286 8783 3285 8782 3284 8783
3283 8782 3281 8781 3276 8787 3276 8784
3277 8783 3275 8781 3273 8781 3273 8783
3271 8783 3271 8780 3265 8780 3264 8838
TIME...MOT...LOC 1836Z 000DEG 13KT 3288 8812
25/OwenSpecial weather statement, Jun 13, 1:41 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
141 PM CDT Sun Jun 13 2021
ALZ022-131915-
Pickens AL-
141 PM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR PICKENS COUNTY UNTIL 215 PM
CDT...
At 141 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pickensville, moving south at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Aliceville, Reform, Carrollton, Pickensville, Ethelsville, McMullen,
Garden, Johnston Lake, Bevill Lock And Dam, Gainesville Lake
Campground, Dillburg, McShan, Shaw, George Downer Airport, Owens,
Cochrane and Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3353 8827 3353 8803 3307 8802 3305 8804
3304 8803 3304 8805 3305 8807 3303 8810
3304 8814 3300 8817 3299 8834
TIME...MOT...LOC 1841Z 000DEG 13KT 3325 8819
25/OwenThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 12:06 PM CDT | Special Weather Statement | BMX | Fayette | 24 min |
| Jun 13, 12:30 PM CDT | Special Weather Statement | BMX | Fayette | 30 min |
| Jun 13, 12:54 PM CDT | Special Weather Statement | BMX | Marion | 36 min |
| Jun 13, 12:57 PM CDT | Special Weather Statement | BMX | Greene | 33 min |
| Jun 13, 1:01 PM CDT | Special Weather Statement | BMX | Fayette | 29 min |
| Jun 13, 1:06 PM CDT | Severe Thunderstorm Warning | BMX | Fayette | 24 min |
| Jun 13, 1:09 PM CDT | Special Weather Statement | BMX | Fayette | 36 min |
| Jun 13, 1:13 PM CDT | Areal Flood Advisory | BMX | Fayette, Marion | 2 hr |
| Jun 13, 1:30 PM CDT | Special Weather Statement | BMX | Fayette | 30 min |
| Jun 13, 1:31 PM CDT | Special Weather Statement | BMX | Fayette | 44 min |
| Jun 13, 1:33 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Walker | 24 min |
| Jun 13, 1:37 PM CDT | Special Weather Statement | BMX | Greene | 38 min |
| Jun 13, 1:42 PM CDT | Special Weather Statement | BMX | Lamar | 48 min |
| Jun 13, 1:45 PM CDT | Severe Thunderstorm Warning | BMX | Walker, Winston | 34 min |
| Jun 13, 1:55 PM CDT | Special Weather Statement | BMX | Fayette | 50 min |
| Jun 13, 2:03 PM CDT | Special Weather Statement | BMX | Lamar | 27 min |
| Jun 13, 2:18 PM CDT | Special Weather Statement | BMX | Pickens | 42 min |
| Jun 13, 2:28 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 18 min |
| Jun 13, 3:14 PM CDT | Special Weather Statement | BMX | Greene, Hale | 46 min |
| Jun 13, 3:15 PM CDT | Special Weather Statement | BMX | Hale | 30 min |
| Jun 13, 3:29 PM CDT | Severe Thunderstorm Warning | BMX | Hale | 18 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.